Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 28, 2014, 2:30 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Apr 29, 2014, 8:00 AM MST. It was in force for 36 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 2:30 PM MST (21:30 UTC)
- In effect from
- Apr 29, 2014, 8:00 AM MST
- Expired
- Apr 30, 2014, 8:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:47 AM MST | NON-TSTM WND GST 69 | 2 E Ontario, CA | ASOS STATION ONTARIO AIRPORT /ONT/ |
| Apr 30, 10:06 AM MST | NON-TSTM WND GST 59 | 4 Se Chino, CA | ASOS STATION CHINO AIRPORT /CNO/ |
| Apr 30, 10:51 AM MST | NON-TSTM WND GST 70 | 2 E Ontario, CA | ASOS STATION ONTARIO AIRPORT /ONT/ |
| Apr 30, 10:59 AM MST | NON-TSTM WND GST 52 | 4 Ene Bullhead City, AZ | TRAINED SPOTTER IN BULLHEAD CITY RECORDED A WIND GUST OF 52 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3121 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS85 KVEF 282130 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT MON APR 28 2014 .GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER VALLEY TUESDAY. AZZ101-CAZ229-NVZ466-291100- /O.NEW.KVEF.FW.W.0008.140429T1500Z-140430T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 230 PM PDT MON APR 28 2014 /230 PM MST MON APR 28 2014/ ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM TUESDAY. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...GUSTY WINDS WILL DEVELOP AS RELATIVE HUMIDITY FALLS TUESDAY MORNING. WINDS WILL PEAK DURING THE AFTERNOON BEFORE DECREASING IN THE EVENING. * WIND...NORTH 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
6 follow-up statements
672 WWUS85 KVEF 291042 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 AM PDT TUE APR 29 2014 .GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER VALLEY TODAY. AZZ101-CAZ229-NVZ466-292200- /O.CON.KVEF.FW.W.0008.140429T1500Z-140430T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 342 AM PDT TUE APR 29 2014 /342 AM MST TUE APR 29 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...GUSTY WINDS WILL DEVELOP AS RELATIVE HUMIDITY FALLS THIS MORNING. WINDS WILL PEAK DURING THE LATE MORNING AND AFTERNOON BEFORE DECREASING IN THE EVENING. * WIND...NORTH 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
038 WWUS85 KVEF 292056 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 156 PM PDT TUE APR 29 2014 .GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER VALLEY FOR THE REST OF TODAY AND AGAIN ON WEDNESDAY. AZZ101-CAZ229-NVZ466-300500- /O.EXT.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 156 PM PDT TUE APR 29 2014 /156 PM MST TUE APR 29 2014/ ...RED FLAG WARNING NOW IN EFFECT THROUGH 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...GUSTY WINDS AND LOW HUMIDITY WILL DROP BELOW RED FLAG CRITERIA AT ABOUT 8PM THIS EVENING. STRONG WINDS AND LOW HUMIDITY WILL AGAIN REACH RED FLAG LEVELS ON WEDNESDAY MORNING AND PEAK LATER IN THE AFTERNOON. * WIND...REST OF TODAY...NORTH 25 TO 25 MPH WITH GUSTS 35 TO 45 MPH. WEDNESDAY...EXPECT NORTH 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT FOR THE REST OF TODAY AND WEDNESDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
723 WWUS85 KVEF 300328 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 828 PM PDT TUE APR 29 2014 .GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER VALLEY AGAIN ON WEDNESDAY. AZZ101-CAZ229-NVZ466-301400- /O.CON.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 828 PM PDT TUE APR 29 2014 /828 PM MST TUE APR 29 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...WINDS DROPPED BELOW RED FLAG CRITERIA THIS EVENING. STRONG WINDS AND LOW HUMIDITY WILL AGAIN REACH RED FLAG LEVELS ON WEDNESDAY MORNING AND PEAK LATER IN THE AFTERNOON. * WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...POOR RECOVERY TONIGHT THEN MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT FOR WEDNESDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
778 WWUS85 KVEF 301222 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 522 AM PDT WED APR 30 2014 .GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER VALLEY TODAY. AZZ101-CAZ229-NVZ466-302200- /O.CON.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 522 AM PDT WED APR 30 2014 /522 AM MST WED APR 30 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...STRONG WINDS AND LOW HUMIDITY WILL AGAIN REACH RED FLAG LEVELS ON LATER THIS MORNING...PEAK IN THE AFTERNOON...BEFORE DIMINISHING IN THE EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * HUMIDITY...POOR RECOVERY OVERNIGHT THEN MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
287 WWUS85 KVEF 302146 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PDT WED APR 30 2014 .GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER VALLEY TODAY. AZZ101-CAZ229-NVZ466-010300- /O.CON.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 246 PM PDT WED APR 30 2014 /246 PM MST WED APR 30 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...STRONG WINDS AND LOW HUMIDITY WILL CREATE RED FLAG CONDITIONS INTO THIS EVENING BEFORE DIMINISHING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
601 WWUS85 KVEF 010235 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 735 PM PDT WED APR 30 2014 AZZ101-CAZ229-NVZ466-010345- /O.EXP.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 735 PM PDT WED APR 30 2014 /735 PM MST WED APR 30 2014/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... WINDS HAVE DECREASED BELOW RED FLAG LEVELS THIS EVENING AND WILL REMAIN THAT WAY OVERNIGHT. THERE MAY BE A BRIEF PERIOD OF WIND GUSTS AROUND 35 MPH ON THURSDAY IN A FEW PLACES SOUTH OF DAVIS DAM BUT WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:28 AM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Apr 28, 8:28 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 828 AM PDT MON APR 28 2014 .SYNOPSIS...A NORTHWEST FLOW IN PLACE WILL GIVE WAY TO A STRONG RIDGE OF HIGH PRESSURE BUILDING OVER THE WESTERN STATES THROUGH MID WEEK. THIS PATTERN WILL LEAD TO INCREASING NORTH WINDS...ESPECIALLY ALONG THE COLORADO RIVER VALLEY...TUESDAY AND WEDNESDAY. TEMPERATURES WILL ALSO RETURN TO ABOVE NORMAL BY THURSDAY AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE HOLDS OVER THE REGION. && .UPDATE...MADE SOME MINOR TWEAKS TO THE SKY AND WIND GRIDS BASED OFF THE LATEST TRENDS AND ANALYSIS. FOR MOST OF THE REGION EXPECT CLEAR SKIES...LIGHT BREEZES AND A CONTINUATION OF THE WARMING TREND. NO FURTHER UPDATES PLANNED THIS MORNING. && .AVIATION...FOR MCCARRAN...NORTH TO NORTHEAST WINDS OF 6-12 KTS ARE EXPECTED THROUGH MOST OF THE DAY GENERALLY FAVORING CONFIGS 2 AND 3. FOR THE MOMENT THINKING IS THAT CONFIG 2 WILL BE FAVORED MOST FREQUENTLY AND IS REFLECTED IN THE LATEST 15Z TAF UPDATE. AFTER 22Z WINDS MAY TAKE ON MORE OF AN EASTERLY COMPONENT. ANOTHER PUSH OF NORTH TO NORTHEAST WINDS IS EXPECTED LATE THIS EVENING WITH GUSTS TO 20-25 KTS POSSIBLE THROUGH MUCH OF TUESDAY. NO OTHER SIGNIFICANT WEATHER OR CLOUDS EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTH WINDS WILL SPREAD FROM CENTRAL NEVADA DOWN THROUGH THE MOJAVE DESERT TODAY WITH SUSTAINED SPEEDS GENERALLY 10-15 KTS WITH GUSTS UP TO 25 KNOTS. STRONGEST WINDS WILL OCCUR IN THE COLORADO RIVER VALLEY BETWEEN KIFP-KEED WHERE 10-20 KNOTS GUSTS TO 30 KNOTS THIS AFTERNOON AND TONIGHT. THOSE WINDS INCREASE TO 20-25 KNOTS WITH GUSTS TO 35 KNOTS TUESDAY. ANOTHER PUSH OF NORTH TO NORTHEAST WINDS IS EXPECTED OVERNIGHT THROUGH TUESDAY...BRINGING WINDS UP ANOTHER 5-10 KTS TUESDAY. && .PREV DISCUSSION... ISSUED 253 AM PDT MON APR 28 2014 .SHORT TERM...THROUGH WEDNESDAY NIGHT... UPPER AIR PATTERN ACROSS NORTH AMERICA PROGGED TO BECOME HIGHLY AMPLIFIED THROUGH MID WEEK. A DEEP CLOSED LOW WILL REMAIN NEARLY STATIONARY OVER THE UPPER MIDWEST WHICH WILL ALLOW UPSTREAM RIDGE TO AMPLIFY ALONG THE WEST COAST. MAIN AFFECT ON OUR AREA WILL BE AN INCREASE IN NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER VALLEY TUESDAY AND WEDNESDAY. THERE STILL IS A DISCONNECT BETWEEN MOS GUIDANCE WIND SPEEDS AND LOCAL HI RES MODELS REGARDING THOSE WINDS IN THE COLORADO RIVER. USED A BLEND OF NAM AND HI RES MODELS FOR THIS FORECAST PACKAGE WHICH KEPT SUSTAINED SPEEDS GENERALLY BETWEEN 20 AND 25 MPH. LACKING CONFIDENCE TO PULL THE TRIGGER ON ANY TYPE OF HEADLINE AT THIS TIME...PLUS THIS WILL ALLOW DAY SHIFT TO SEE ANOTHER ONE OR TWO MODEL RUNS. EVEN UNDER A NORTH FLOW TEMPERATURES WILL CONTINUE TO MODERATE FROM THE WEEKEND WITH TEMPERATURES TOPPING OUT SLIGHTLY BELOW NORMAL. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT. GET READY FOR THE WARMEST WEATHER OF THE YEAR SO FAR BY LATER THIS WEEK. HIGH PRESSURE ALOFT IS EXPECTED TO BUILD INTO CALIFORNIA BY THURSDAY WITH A DEEPLY CARVED TROUGH STILL SITTING OVER NEW MEXICO. THIS WOULD STILL RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS IN THE COLORADO RIVER VALLEY BUT NOT AS STRONG AS WHAT WE COULD SEE TUESDAY AND WEDNESDAY. AS THE HIGH BUILDS SLIGHTLY FURTHER EAST FOR FRIDAY THIS SHOULD RESULT IN FURTHER WARMING. BY SATURDAY ALL MODELS FLATTEN THE HIGH OUT AS THEY BRING A SYSTEM INTO THE PAC NW. THIS SYSTEM SHOULD GRADUALLY DIG SOUTH OVER THE WEEKEND AND BY MONDAY SHOULD START TO WORK INTO NORCAL. THIS WOULD RESULT IN INCREASING SOUTHWEST FLOW AND A RETURN OF HIGH CLOUDS TO OUR AREA AS WELL AS GUSTY SOUTHWEST WINDS ESPECIALLY BY MONDAY AFTERNOON. WINDS WERE ADJUSTED CLOSE TO THE MEX MOS. BY MONDAY NIGHT, THERE MAY BE SOME SHOWERS THAT MAKE IT INTO THE SOUTHERN GREAT BASIN AND A SLIGHT CHANCE OF SHOWERS WAS INTRODUCED TO LINCOLN, CENTRAL NYE, THE WHITE MOUNTAINS AND THE EASTERN SLOPES OF THE SOUTHERN SIERRA. AS FOR TEMPS, FORECAST SOUNDINGS AND MODEL GUIDANCE ALL SUPPORTED RAISING TEMPS SEVERAL DEGREES OVER THE PREVIOUS FORECAST TOWARD THE HIGHER END OF GUIDANCE. THIS WOULD PUSH TEMPS FROM 4-7 DEGREES ABOVE NORMAL TO AS MUCH AS 8-12 DEGREES ABOVE NORMAL AT A MINIMUM FOR FRIDAY AND SATURDAY WHICH SHOULD BE THE WARMEST DAYS. HIGHS IN MOST OF THE LOWER MOJAVE DESERT VALLEYS SHOULD BE IN THE 90S WITH TRIPLE DIGITS FOR THE COLORADO RIVER VALLEY AND DEATH VALLEY EASILY. AS THE RIDGE GETS FLATTENED AND HIGH CLOUDS START TO ARRIVE, TEMPS SHOULD START TO DROP OFF ESPECIALLY ON MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE/AVIATION...WOLCOTT PREV DISCUSSION...PIERCE/STACHLESKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 28, 4:36 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 436 AM PDT MON APR 28 2014 AZZ002-036-CAZ527-NVZ021-291000- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 436 AM PDT MON APR 28 2014 /436 AM MST MON APR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTH WINDS FUNNELED DOWN THE COLORADO RIVER VALLEY TUESDAY AND WEDNESDAY MAY PROMPT THE NEED FOR A WIND ADVISORY OR LAKE WIND ADVISORY. ADDITIONALLY...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT ARE FORECAST WHICH WOULD PROMOTE ERRATIC FIRE BEHAVIOR. FIRE WEATHER PRODUCTS MAY BE NEEDED AS WELL. NO WEATHER HAZARDS EXPECTED AT THIS TIME THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>526-NVZ014>020-022-291000- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 436 AM PDT MON APR 28 2014 /436 AM MST MON APR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:29 PM MST | Wind Advisory | VEF | Mohave | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.